Alert archive / Iowa / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 2, NWS Quad Cities, IA

March 6, 2026Benton County, Buchanan County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 6, 2026, 9:29 PM CST for Benton County, Buchanan County, Iowa. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 6, 2026, 9:29 PM CST (03:29 UTC)
Expired
Mar 6, 2026, 10:30 PM CST
In force
61 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Benton County, IA, Buchanan County, IA

The radar

The Quad Cities radar (KDVN), 143 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 6, 8:18 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2026-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2026-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

262 
WUUS53 KDVN 070329
SVRDVN
IAC011-019-070430-
/O.NEW.KDVN.SV.W.0002.260307T0329Z-260307T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
929 PM CST Fri Mar 6 2026

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Buchanan County in northeastern Iowa...
  Northeastern Benton County in east central Iowa...

* Until 1030 PM CST.

* At 929 PM CST, severe thunderstorms were located along a line
  extending from Oelwein to near Jesup to near Brandon, moving
  northeast at 50 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Independence, Jesup, Fairbank, Winthrop, Hazleton, Quasqueton,
  Lamont, Brandon, Rowley, Aurora, Mount Auburn, Stanley, Lime Creek
  County Park, Winthrop Golf Course, Wapsipinicon Golf Course,
  Fontana County Park, Littleton, Monti, Buchanan County Fairgrounds,
  and Otterville.

This includes Interstate 380 between mile markers 46 and 55.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

A Tornado Watch remains in effect until 400 AM CST for northeastern
and east central Iowa.

&&

LAT...LON 4264 9161 4230 9160 4230 9183 4227 9183
      4226 9211 4230 9211 4230 9206 4247 9206
      4247 9208 4256 9208 4264 9207
TIME...MOT...LOC 0329Z 243DEG 42KT 4268 9193 4246 9203 4232 9204 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

McClure
7 follow-up statements
771 
WWUS53 KDVN 070334
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
934 PM CST Fri Mar 6 2026

IAC011-019-070430-
/O.CON.KDVN.SV.W.0002.000000T0000Z-260307T0430Z/
Buchanan IA-Benton IA-
934 PM CST Fri Mar 6 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST
FOR BUCHANAN AND NORTHEASTERN BENTON COUNTIES...

At 934 PM CST, severe thunderstorms were located along a line
extending from near Hazleton to near Independence Airport to Brandon,
moving northeast at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Independence, Jesup, Fairbank, Winthrop, Hazleton, Quasqueton,
Lamont, Brandon, Rowley, Aurora, Mount Auburn, Stanley, Lime Creek
County Park, Winthrop Golf Course, Wapsipinicon Golf Course, Fontana
County Park, Littleton, Monti, Buchanan County Fairgrounds, and
Otterville.

This includes Interstate 380 between mile markers 46 and 55.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM CST for northeastern
and east central Iowa.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4264 9161 4230 9160 4230 9183 4227 9183
      4226 9211 4230 9211 4230 9206 4247 9206
      4247 9208 4256 9208 4264 9207
TIME...MOT...LOC 0334Z 242DEG 42KT 4263 9187 4248 9199 4229 9200 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

McClure
184 
WWUS53 KDVN 070344
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
944 PM CST Fri Mar 6 2026

IAC011-019-070430-
/O.CON.KDVN.SV.W.0002.000000T0000Z-260307T0430Z/
Buchanan IA-Benton IA-
944 PM CST Fri Mar 6 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST
FOR BUCHANAN AND NORTHEASTERN BENTON COUNTIES...

At 943 PM CST, severe thunderstorms were located along a line
extending from near Jakway Park to near Independence to near Brandon,
moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Independence, Jesup, Fairbank, Winthrop, Hazleton, Quasqueton,
Lamont, Brandon, Rowley, Aurora, Mount Auburn, Stanley, Lime Creek
County Park, Winthrop Golf Course, Wapsipinicon Golf Course, Fontana
County Park, Littleton, Monti, Buchanan County Fairgrounds, and
Otterville.

This includes Interstate 380 between mile markers 46 and 55.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM CST for northeastern
and east central Iowa.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 4264 9161 4230 9160 4230 9183 4227 9183
      4226 9211 4230 9211 4230 9206 4247 9206
      4247 9208 4256 9208 4264 9207
TIME...MOT...LOC 0343Z 245DEG 41KT 4259 9179 4244 9190 4229 9196 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

McClure
935 
WWUS53 KDVN 070356
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
956 PM CST Fri Mar 6 2026

IAC011-019-070430-
/O.CON.KDVN.SV.W.0002.000000T0000Z-260307T0430Z/
Buchanan IA-Benton IA-
956 PM CST Fri Mar 6 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST
FOR BUCHANAN AND NORTHEASTERN BENTON COUNTIES...

At 955 PM CST, severe thunderstorms were located along a line
extending from Lamont to Winthrop to near Troy Mills, moving
northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Independence, Jesup, Fairbank, Winthrop, Hazleton, Quasqueton,
Lamont, Brandon, Rowley, Aurora, Mount Auburn, Stanley, Lime Creek
County Park, Winthrop Golf Course, Wapsipinicon Golf Course, Fontana
County Park, Littleton, Monti, Buchanan County Fairgrounds, and
Otterville.

This includes Interstate 380 between mile markers 46 and 55.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM CST for northeastern
and east central Iowa.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 4264 9161 4230 9160 4230 9183 4227 9183
      4226 9211 4230 9211 4230 9206 4247 9206
      4247 9208 4256 9208 4264 9207
TIME...MOT...LOC 0355Z 244DEG 41KT 4261 9166 4249 9175 4233 9170 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

McClure
821 
WWUS53 KDVN 070406
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1006 PM CST Fri Mar 6 2026

IAC011-070416-
/O.CAN.KDVN.SV.W.0002.000000T0000Z-260307T0430Z/
Benton IA-
1006 PM CST Fri Mar 6 2026

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 400 AM CST for northeastern
Iowa.

&&

LAT...LON 4264 9161 4230 9160 4230 9206 4247 9206
      4247 9208 4253 9200 4264 9183
TIME...MOT...LOC 0406Z 238DEG 28KT 4256 9192 4248 9185 4232 9172 

$$

IAC019-070430-
/O.CON.KDVN.SV.W.0002.000000T0000Z-260307T0430Z/
Buchanan IA-
1006 PM CST Fri Mar 6 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST
FOR BUCHANAN COUNTY...

At 1006 PM CST, severe thunderstorms were located along a line
extending from near Fontana County Park to Buchanan County
Fairgrounds to near Troy Mills, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Independence, Jesup, Winthrop, Quasqueton, Lamont, Brandon, Rowley,
Aurora, Stanley, Lime Creek County Park, Winthrop Golf Course,
Wapsipinicon Golf Course, Monti, Buchanan County Fairgrounds,
Otterville, Independence Airport, and Jakway Park.

This includes Interstate 380 between mile markers 49 and 55.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM CST for northeastern
Iowa.

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4264 9161 4230 9160 4230 9206 4247 9206
      4247 9208 4253 9200 4264 9183
TIME...MOT...LOC 0406Z 238DEG 28KT 4256 9192 4248 9185 4232 9172 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

McClure
559 
WWUS53 KDVN 070411
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1011 PM CST Fri Mar 6 2026

IAC019-070430-
/O.CON.KDVN.SV.W.0002.000000T0000Z-260307T0430Z/
Buchanan IA-
1011 PM CST Fri Mar 6 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST
FOR EASTERN BUCHANAN COUNTY...

At 1011 PM CST, severe thunderstorms were located along a line
extending from near Stanley to near Winthrop to near Robinson, moving
northeast at 50 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Independence, Winthrop, Quasqueton, Lamont, Aurora, Stanley, Monti,
Buchanan County Fairgrounds, Winthrop Golf Course, and Jakway Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM CST for northeastern
Iowa.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4264 9161 4230 9160 4234 9174 4241 9183
      4245 9187 4250 9191 4264 9183
TIME...MOT...LOC 0411Z 243DEG 45KT 4258 9182 4250 9175 4234 9162 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

McClure
698 
WWUS53 KDVN 070416
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1016 PM CST Fri Mar 6 2026

IAC019-070430-
/O.CON.KDVN.SV.W.0002.000000T0000Z-260307T0430Z/
Buchanan IA-
1016 PM CST Fri Mar 6 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST
FOR EASTERN BUCHANAN COUNTY...

At 1016 PM CST, severe thunderstorms were located along a line
extending from Aurora to near Winthrop Golf Course to near Ryan,
moving northeast at 50 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Winthrop, Lamont, Aurora, Stanley, Monti, Winthrop Golf Course, and
Jakway Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM CST for northeastern
Iowa.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4264 9161 4230 9160 4234 9167 4240 9171
      4251 9182 4264 9183
TIME...MOT...LOC 0416Z 243DEG 45KT 4262 9173 4254 9166 4238 9153 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

McClure
320 
WWUS53 KDVN 070421
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1021 PM CST Fri Mar 6 2026

IAC019-070430-
/O.EXP.KDVN.SV.W.0002.000000T0000Z-260307T0430Z/
Buchanan IA-
1021 PM CST Fri Mar 6 2026

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BUCHANAN COUNTY WILL
EXPIRE AT 1030 PM CST...

The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.

A Tornado Watch remains in effect until 400 AM CST for northeastern
Iowa.

&&

LAT...LON 4264 9161 4230 9160 4234 9167 4240 9171
      4251 9182 4264 9183
TIME...MOT...LOC 0420Z 243DEG 42KT 4264 9168 4256 9161 4240 9148 

$$

McClure

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 7:18 PM CST, 2 hours 11 minutes earlier. Its key messages:

  • Organized storms late this evening into early overnight; a level 2 of 5 risk for severe with primary hazards damaging winds, with some potential for a localized all hazards risk primarily west of the Mississippi River.
  • Dry and cool conditions Saturday, with another warming trend returning Sunday and Monday.
Area forecast discussion, Mar 6, 7:18 PM CST, 2 hours 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Quad Cities IA IL
718 PM CST Fri Mar 6 2026

.KEY MESSAGES...

- Organized storms late this evening into early overnight; a
  level 2 of 5 risk for severe with primary hazards damaging
  winds, with some potential for a localized all hazards risk
  primarily west of the Mississippi River.

- Dry and cool conditions Saturday, with another warming trend
  returning Sunday and Monday.

&&

.UPDATE...
Issued at 715 PM CST Fri Mar 6 2026

The primary forecast thoughts from earlier still continue with
the main severe timing being late evening into early overnight.
The CWA is entirely in the warm sector with a very mild early
March evening unfolding. Somewhat shallow near-surface moisture
as seen on our 00Z RAOB and surface observations will climb
back into the lower 60s ahead of the incoming system. With
increased forcing for ascent overriding the warm sector in
central/southern Iowa and northwest Missouri, the storm coverage
in that area should continue to increase the next couple hours
as it propagates toward our area, likely to arrive 8:30-9 PM in
the far west-southwest CWA.

We would expect the convective mode to be semi-disecrete to
clusters/small scale bows as storms arrive in our area given
deep layer shear orientation and magnitude as well as support
from CAM solutions. Some supercell structures are probable in
south central Iowa based on the environment and recent radar
trends, and if so could propagate into our CWA too. A hail
threat would be present with these. We will have to regularly
evaluate whether they are elevated or surface-based, as right
now they currently look elevated. Being in the north end of the
warm sector, we do have the "looping" hodograph environment, so
a few tornadoes are possible due to supercells or any
mesovortices in well defined clusters/lines. While not the
likely scenario, if a supercell were to maintain itself for a
while it could briefly have significant all hazards threat given
the environmental helicity and low-level shear. Otherwise,
damaging winds should be the primary threat, and any sustained
larger surges with preicpitation-loading would be capable of
70+ mph. Again, due to low confidence in convective mode, it
lowers certainty in specific hazard evolution too.

Localized heavy rainfall will be a given. After the soaking from
this morning, minor flooding could result but probably tied to
low-lying locations or metros. Propagation should generally limit
true flash flood threats.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 156 PM CST Fri Mar 6 2026

Much of the area received beneficial rain this morning, with
totals generally between 0.30" and 1.50". The last time we saw
rain amounts this high was back on Jan 9th! A Spring-like feel
to the air was seen today, as a warm front lifted north. As of
Noon, surface observations have a surface low near Estherville,
IA, with a warm frontal zone extending southeast towards
Marshalltown and then along the Hwy 30 corridor into Illinois. A
strong cold front was observed from the surface low near KEST
southwest towards KOMA. Radar mosaics show a few thunderstorms
over northwest IL developing along a MUCAPE and 700mb moisture
gradient with more isolated storms forming just east of Des
Moines.

An active 18-24 hours is in store for the region, as the
aforementioned surface low tracks northeast into northern WI by
09z Saturday. Differential heating due to breaks in the clouds
late this morning has allowed some areas to warm quicker than
forecast today. This has resulted in a very low risk of strong
storms developing this afternoon and early evening roughly along
and south of a line from Ottumwa, to the Quad Cities, to
Sterling. Storm coverage will be quite isolated if any more
develop with the lack of an apparent trigger until late evening.
Our 18z DVN sounding had a capping inversion around 940mb which
may keep any surface based and subsequent tornadic threat near
zero this afternoon.

Attention then turns to the progression of the strong cold front
that is progged to move through late this evening. Very strong
kinematics and a very moist environment (deep layer shear over
55kts, steep lapse rates, and PWs around 1.3") will be in place
ahead of the front. The question mark remains is how much
instability will still be available as the storms near the CWA
late in the evening. At this time, latest CAMs show scattered
discrete storms developing over central IA after 4pm growing
upscale into one or two dominant segments or lines. The primary
hazards will be strong wind gusts of 60+ mph, isolated large
hail, and possibly a few spin up tornadoes associated with any
northeastward surging segments. After midnight, the convection
should quickly become less organized with the severe threat
quickly diminishing. Heavy rain and sub-severe winds will
remain through the rest of the overnight hours as the cold front
pushes east.

&&

.LONG TERM /SATURDAY THROUGH FRIDAY/...
Issued at 156 PM CST Fri Mar 6 2026

This Weekend...the aforementioned cold front will be just east
of MS RVR at 12z Saturday, with breezy northwest winds ushering
in cooler temperatures. Some wrap-around clouds may linger into
the late morning/early afternoon keeping temps noticeably
cooler and reminding us that it is still early March. Calendar
day highs will occur before sunrise, with afternoon temps only
reaching the mid to upper 40s. Return flow commences Sunday,
with highs reaching the 60s with plentiful sunshine. Deep mixing
and a strong pressure gradient develops in the afternoon to
support breezy southwest winds gusting over 30 mph at times. We
may have to watch for some fire wx concerns as afternoon min RH
values drop below 35%.

Next Week...roller coaster temperatures are expected once again with
well above normal temps close to record highs Monday/Tuesday and
then falling temps closer to more seasonable values behind a cold
front Tuesday night. This front will offer our next chance of precip
but doesn't look to bring widespread QPF, with the NBM only showing
50-70% probs of greater than 0.25" south of a Rockford, IL to
Fairfield, IA line ending 12z Wed.

&&

.AVIATION /00Z TAFS THROUGH 00Z SATURDAY/...
Issued at 519 PM CST Fri Mar 6 2026

Downward motion in the atmosphere has created a lull in
convection across eastern Iowa and most of northern Illinois.
Final round of convection, in the form of a line, will be
associate with a cold front sweeping through 03z-12z/07.
Potential is still there for gusts up to 40 knots with TSRA
ahead of the front. Post-frontal MVFR/IFR conditions with wind
gusts up to 25 knots. After 18z/07 a slow improvement to MVFR
with winds still gusting up to 25 knots.

&&

.CLIMATE...
Issued at 715 PM CST Fri Mar 6 2026

Record High Temperatures:

March 9:
KBRL: 74 in 1986
KCID: 68 in 2021
KDBQ: 65 in 1977
KMLI: 71 in 2021

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...None.
IL...None.
MO...None.

&&

UPDATE...Friedlein
SHORT TERM...Gross
LONG TERM...Gross
AVIATION...08
CLIMATE...Gross
Hazardous weather outlook, Mar 6, 5:06 PM CST, 4 hours 23 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Quad Cities IA IL
506 PM CST Fri Mar 6 2026

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-072315-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
506 PM CST Fri Mar 6 2026

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TONIGHT

Organized thunderstorms are likely to spread into the area from
west to east after 8 PM. Severe potential will exist with these
storms, with damaging winds being the primary threat. Isolated
hail and a few tornadoes are possible too. The threat for severe
storms will diminish in the pre-dawn hours.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later this evening into early
overnight.

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 11:48 PM CSTSpecial Weather StatementDVNClinton, Muscatine, Scott57 min
Mar 7, 12:34 AM CSTSpecial Weather StatementDVNJackson56 min
Mar 7, 12:51 AM CSTSpecial Weather StatementDVNClinton39 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.